MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD APPOSE ULC; STAPLE, REMOVABLE (SKIN)

DAVIS & GECK CARIBE LTD APPOSE ULC; STAPLE, REMOVABLE (SKIN)
Model Number 8886803512
Medical Device Problem Codes Entrapment of Device (1212); Failure to Form Staple (2579); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during a partial mastectomy procedure, in skin closure, a partially deployed staple was stuck at the end of the stapler and was caught on tissue.After pressing the trigger twice, the jammed staple was released.However, when the stapler was used on the patient's skin, the staple fell off automatically and could not secure the skin.Subsequently, the staples repeatedly became stuck in the cartridge.This resulted in skin damage.The device was immediately discontinued, and a new skin stapler and staples extractor was used instead.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during a partial mastectomy procedure, in skin closure, a partially deployed staple was stuck at the end of the stapler and was caught on tissue.This resulted in skin damage.To resolve the issue, a new stapler of the same type was used.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the instrument was received partially applied with staples remaining.The blade of the stapler was bent with staples aligned properly in the cartridge.Functional testing found that the handle could be actuated however the staple were in properly formed due to the bent blade.It was reported that there was partially deployed staple that was stuck at the end of the stapler and was caught on tissue.The stapler was used on the patient's skin; the staple fell off automatically and could not secure the skin.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.The condition can be generated due to incomplete cycling (the handle was not fully squeezed) of the instrument during use.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: the instrument nose is placed gently on the approximated tissue with the directional arrow in the middle of the incision.Squeeze the trigger completely and release.Failure to completely squeeze the trigger may result in incomplete staple formation and insufficient wound approximation.Repeat this procedure, taking care to space the staples evenly, until the incision is completely closed, any malformed staples should be removed and replaced with a new staple.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
APPOSE ULC
Common Device Name
STAPLE, REMOVABLE (SKIN)
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23951001
Report Number9612501-2026-00007
Device Sequence Number16133513
Product Code GDT
UDI-Device Identifier10884521104365
UDI-Public(01)10884521104365(17)300331(10)J5D3618LY
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K900486
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8886803512
Device Catalogue Number8886803512
Device Lot NumberJ5D3618LY
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer01/05/2026
01/09/2026
03/13/2026
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date01/06/2026
01/13/2026
03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexFemale